MAUDE Adverse Event Report: AAP IMPLANTATE AG LOQTEQ® VA VOLARE DIST. RADIUSPLATE 2.5, BROAD, 5-HOLE, L; BONE PLATE

AAP IMPLANTATE AG LOQTEQ® VA VOLARE DIST. RADIUSPLATE 2.5, BROAD, 5-HOLE, L; BONE PLATE
Model Number PR2522-05-2
Medical Device Problem Codes Loosening of Implant Not Related to Bone-Ingrowth (4002); Misassembled During Installation (4049)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The explants (plate/screws) were examined.All parts showed normal signs of use but were undamaged.The threads (plate holes and screws) were intact and functional.The manufacturing and inspection records were examined and showed no discrepancies.Inquiries with the operator revealed the following facts.A fall event cannot be ruled out as the cause, but it cannot be clearly verified due to the patient's dementia.There is also a pronounced osteoporosis, which weakened the screw-bone interface permanently.The reason for the secondary loosening of the screws from the plate is suspected to be the disregard of the following notes and warnings of the accompanying documentation: "warning aap products must not be combined with products of other manufacturers".And "manual tightening to ensure screws plate connection".According to the surgeon, the screws were inserted by machine.The tool used for this is not part of the instrument set of the aap system.The screws were also not tightened manually as intended.No specification deviations could be detected on the implant.The user did not follow the instructions of the surgical technique.The user did not check the screw locking.
 
Event or Problem Description
After treatment of a distal radius fracture, the plate osteosynthesis failed within 4 weeks, resulting in dislocation of the shaft screws.The osteosynthesis was restored in a revision operation using a longer plate.The treated patient (90 years old) has multiple comorbidities (pronounced osteoporosis and dementia).The surgeon could not exclude a fall event.On x-ray on (b)(6) 2022 loosening of the shaft screws could be seen.The revision surgery was performed on (b)(6) 2022.

Brand Name
LOQTEQ® VA VOLARE DIST. RADIUSPLATE 2.5, BROAD, 5-HOLE, L
Common Device Name
BONE PLATE
Manufacturer (Section D)
AAP IMPLANTATE AG
lorenzweg 5
berlin, berlin 12099
GM  12099
Manufacturer (Section G)
AAP IMPLANTATE AG
lorenzweg 5
berlin, berlin 12099
GM   12099
Manufacturer Contact
thomas batsch
lorenzweg 5
berlin, berlin 12099
GM   12099
MDR Report Key15562787
Report Number3001406084-2022-00005
Device Sequence Number12387651
Product Code HRS
UDI-Device Identifier04042409363221
UDI-Public(01)04042409363221(11)160106(10)I031
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K153034
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPR2522-05-2
Device Catalogue NumberPR2522-05-2
Device Lot NumberI031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite